Oral clindamycin causing acute cholestatic hepatitis.pdf (1.96 MB)
Download file

Oral clindamycin causing acute cholestatic hepatitis without ductopenia: a brief review of idiosyncratic drug-induced liver injury and a case report

Download (1.96 MB)
journal contribution
posted on 12.09.2016, 00:00 by Harsha Moole, Zohair Ahmed, Nibha Saxena, Srinivas R. Puli, Sonu Dhillon
Clindamycin is a lincosamide antibiotic active against most of the anaerobes, protozoans, and Gram-positive bacteria, including community-acquired methicillin-resistant Staphylococcus aureus. Its use has increased greatly in the recent past due to wide spectrum of activity and good bioavailability in oral form. Close to 20% of the patients taking clindamycin experience diarrhea as the most common side effect. Hepatotoxicity is a rare side effect. Systemic clindamycin therapy has been linked to two forms of hepatotoxicity: transient serum aminotransferase elevation and an acute idiosyncratic liver injury that occurs 1 3 weeks after starting therapy. This article is a case report of oral clindamycin induced acute symptomatic cholestatic hepatitis and a brief review of the topic.

Funding

The Research Open Access Article Publishing (ROAAP) Fund of the University of Illinois at Chicago for financial support towards the open access publishing fee for this article.

History

Publisher Statement

This is a copy of an article published in the Journal of Community Hospital Internal Medicine Perspectives. © 2015 Harsha Moole et al.

Publisher

Co-Action Publishing

Language

en_US

Issue date

19/10/2015

Usage metrics

Categories

Exports